New Jersey, 2005

Strong Wind in New Jersey, April 2, 2005

April 2, 2005 · NWS PHI · 21 events in 21 counties and zones

Strong southeast winds affected New Jersey during the afternoon and early evening of the 2nd as the strong low pressure system continued to intensify as it moved closer to the area. As the low pressure system moved into the area, the intensification process was weakening and the proximity to the low itself caused winds to become lighter.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong southeast winds affected New Jersey during the afternoon and early evening of the 2nd as the strong low pressure system continued to intensify as it moved closer to the area. As the low pressure system moved into the area, the intensification process was weakening and the proximity to the low itself caused winds to become lighter. Peak wind gusts averaged 45 to 50 mph. The combination of the winds and heavy rain made it easy to knock down shallow rooted trees, especially toward the coast. In central New Jersey, 17,000 homes and businesses lost power in Middlesex and Monmouth Counties. Several poles were split in South Brunswick Township. Several roads were closed because of downed wires. Outages in Monmouth County were concentrated in Freehold Township. In Southern New Jersey, about 2,000 homes and businesses lost power.Peak wind gusts included 55 mph in Lumberton Township (Burlington County), 52 mph at the McGuire Air Force Base (Burlington County), 49 mph at the Atlantic City International Airport (Atlantic County), 47 mph in Belmar (Monmouth County), 43 mph in Millville (Cumberland County) and 40 mph in Sussex (Sussex County). The strong winds were caused by a low pressure system that moved from the southern Gulf Coast States toward the region on the morning of the 2nd. At 7 a.m. EST on the 2nd, it was a 996 millibar low pressure system in central Virginia. From Virginia it continued to move northeast and intensified and was a 992 millibar low pressure system near Washington, D.C. at 1 p.m. EST on the 2nd, a 987 millibar low pressure system near Lancaster, Pennsylvania at 7 p.m. EST on the 2nd and a 984 millibar low pressure system near Scranton, Pennsylvania at 1 a.m. EST on the 3rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 2, 1:00 PM EST, 2 hours earlier.

Area forecast discussion, Apr 2, 1:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 PM EST SAT APR 02 2005

.UPDATE...
WHERE TO START? SURFACE LOW PRESSURE IS REDEVELOPING OVER NORTHERN
VIRGINIA. THE SYSTEM IS FORECAST TO REMAIN ONSHORE, MOVING INTO PA
TONIGHT AND NY STATE TOMORROW AFTERNOON. ITS A SLOW MOVER THE FACT
THAT IT IS TO REMAIN ONSHORE WILL KEEP A PROLONGED SOUTHEAST FLOW
ACROSS THE REGION. THIS UNFORTUNATELY WILL ENHANCE RAINFALL AMOUNTS
AS AN OROGRAPHIC COMPONENT KICKS IN. THE SOUTHEAST FLOW WILL ALSO
HELP TO PUSH WATER UP THE DELAWARE(OR AT LEAST SUPPRESS/BLOCK THE
OUTGOING FLOW).

THE WARM FRONT ASSOCIATED WITH THE SAID LOW MOVED WEST OF THE
DELAWARE VALLEY AN HOUR OR TWO AGO. TEMPERATURES JUMPED TO AROUND
60. UNLIKE LAST WEEK WHERE IT TOOK ABOUT 12 HOURS FOR THE WARM FRONT
TO MOVE ACROSS NJ AND INTO THE DELAWARE VALLEY(I DONT THINK IT WENT
ANY FURTHER WEST), THIS ONE SHOULD KEEP MOVING ALONG WESTWARD INTO
THE LEHIGH VALLEY AND NORTHERN NJ AND EVEN ACROSS THE POCONOS LATER
TODAY. RIGHT NOW, LOCATIONS WEST OF THE WARM FRONT ARE IN THE LOWER
TO MID 40S. LAST WEEK THE SURFACE TO 900 MB SOUTHEAST FLOW DRIVING
THE WARM FRONT WAS ONLY AROUND 10-15 KT. TODAY IS MUCH DIFFERENT
WITH SPEEDS JUST OFF THE GROUND APPROACHING 50 KT. BECAUSE OF THESE
SPEEDS AND THE LACK OF HIGH PRESSURE TO THE NORTH, WE FEEL THERE IS
LITTLE RESISTANCE PUSHING AGAINST THE WARM FRONT.

DAY ONE SLIGHT RISK HAS BEEN BOUNCING AROUND SOME THE LAST TWELVE
HOURS OR SO. CURRENTLY, THE NORTHERN FRINGE EXTENDS FROM ABOUT
WILMINGTON TO ATLANTIC CITY. BASED ON THE 12Z NAM, THE MOST UNSTABLE
AIR AND BEST CONVECTIVE PARAMETERS RESIDE TO OUT SOUTHWEST CLOSER TO
THE LOW ITSELF OR THE DEVELOPING TRIPLE POINT. A WARM FRONT IS
ALWAYS A CONCERN IN THIS SCENARIO IN TERMS OF ACTING AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT OR HELPING TO PRODUCE SHEAR WHICH IN TURN
PRODUCES INCREDIBLE HELICITY VALUES. THE GOOD NEWS IS, WITH THE WARM
FRONT ON THE MOVE TODAY, HELICITY VALUES ARE FORECAST TO DIMINISH.
THUNDERSTORMS WERE LEFT FOR THE ENTIRE CWA AS LIGHTNING STRIKES WERE
BEING PICKED UP AS FAR NORTH AS THE ALLENTOWN AREA.

TEMPERATURES WERE ADJUSTED. READINGS WERE ALREADY AROUND 60 OR IN
THE LOWER 60S ACROSS OUR SOUTHERN ZONES. AS ADDRESSED ABOVE, WE
DONT SEE WHY THESE TEMPS WOULDNT BLEED FURTHER NORTH AND WEST.

FORECAST SOUNDINGS SHOWED A NON-ADIABATIC ENVIRONMENT WITH THE WARM
AIR POURING IN ALOFT. WINDS WERE BUMPED DOWN BECAUSE OF THIS. THERE
IS PLENTY OF SPEED JUST OFF THE SURFACE. IT APPEARS THE ONLY WAY
THESE WINDS WILL MAKE IT DOWN TO THE SURFACE IS THROUGH STRONG
CONVECTION. THIS IS NOT OF THE QUESTION. WITH THE GROUND SO SOUPY,
IT WONT TAKE MUCH WIND TO TOPPLE TREES.

WITH A SECOND BATCH OF HEAVY RAIN MOVING UP FROM THE SOUTH(NOW
ACROSS DELMARVA), WE ARE ALREADY ISSUING FLOOD WARNINGS(PASSAIC
BASIN FOR EXAMPLE) - AND THE PRECIP SHIELD IS STILL A FEW HOURS
AWAY. MAJOR FLOODING IS FORECAST FOR THE PASSAIC RIVER. MAJOR
FLOODING IS ALSO FORECAST FOR THE WANAQUE RIVER. MODERATE FLOODING
IS FORECAST FOR THE PEQUANNOCK RIVER, THE POMPTON RIVER, THE RAMAPO
RIVER. MINOR FLOODING IS CURRENTLY FORECAST FOR THE ROCKAWAY RIVER.
PLEASE CHECK OUR FLOOD WARNING STATEMENTS FOR FURTHER DETAILS AND A
MORE COMPLETE LISTING. THE FLOOD WATCH HAS BEEN REISSUED AS WELL.

THE NEWS ISNT ANY BETTER FOR THE POCONOS OR NW NEW JERSEY. WITH THE
UPSLOPE FLOW, THIS AREA STANDS THE CHANCE OF SEEING THE HIGHEST
RAINFALL AMOUNTS ACROSS THE REGION. THE FOLLOWING IS NOT INCLUSIVE,
BUT THE BROADHEAD CREEK, POCONO CREEK, TOBYHANNA CREEK AND THE BUSH
KILL COULD SEE WATER OUT OF THEIR BANKS.

WE STILL EXPECT TO SEE CRESTS ON THE DELAWARE SOMETIME SUNDAY
AFTERNOON OR SUNDAY EVENING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR PAZ054-055-060>062-067>071 UNTIL SUNDAY
     MORNING.
NJ...FLOOD WATCH FOR NJZ001-007>010-012-013-015>020-027 UNTIL
     SUNDAY MORNING.
DE...FLOOD WATCH FOR DEZ001 UNTIL SUNDAY MORNING.
MD...FLOOD WATCH FOR MDZ008-012 UNTIL SUNDAY MORNING.
MARINE...GALE WARNING FOR THE OCEAN AND LOWER DE BAY.
         SCA FOR THE UPPER DE BAY.

&&

KRUZDLO

....................PREVIOUS AFD........................

.SYNOPSIS...SERIOUS FLOOD EVENT MAY BE SHAPING UP FOR NRN PART OF
OUR FORECAST AREA. HOWEVER, THE GROUNDWORK ALREADY IN PLACE FOR
TODAYS DRENCHING RAIN EVENT. FLOOD WATCHES ARE UP AND MORE THAN
LIKELY WILL BE UPGRADED TO WARNINGS ONCE THE MAX PCPN STARTS
POOLING. SOME RAINFALL TOTALS FROM NAM REACH 4 OR 5 INCHES IN NRN
NJ OVER THE SOUTHERN POCONOS. RIVERS AND STREAMS ARE ALREADY HIGH.
THIS COULD BE A VERY SERIOUS EVENT FOR THE PASSAIC AND RARITAN
BASINS AND FOR THE FLASH RIVERS AND STREAMS IN REMAINDER OF AREA.
NOT JUST SMALL STREAMS BUT MAIN STEMS AS WELL. SUFFICE TO SAY, IF
YOU LIVE NEAR ANY WATER THAT RISES AND RUNS FAST, PAY PARTICULAR
ATTENTION TO ADDITIONAL  STATEMENTS AND FORECAST UPDATES TODAY INTO
TONIGHT. MANY FLASH FLOOD EVENTS OCCUR AT NIGHT.

&&

.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
SLOW MOVING SYSTEM WILL SATURATE THE REGION JUST DAYS AFTER BRINGING
HEAVY RAIN AND CAUSING SOME OUT OF BANK STREAMS/CREEKS. HOWEVER,
THIS IS WELL ADVERTISED EVENT SO ANY CHANGES SHOULD BE MINIMAL AND
JUST DETERMINING WHERE WARNINGS WILL BE RAISED. AREA UNDER
CONVECTIVE THREAT AS WELL WITH EXTREME SRN END PSBLY RECEIVING A SVR
TSTM. THE WINDS ARE POTENTIAL STRONG WITH THIS SYSTEM ESPECIALLY
FROM THE SOUTHEAST. WE HAVE GALE WARNINGS UP FOR THE COAST AND WITH
STRONG WAA AT 80H 60% OF THOSE WINDS MAY TRANSLATE TO THE SURFACE
AND GIVE US ABOUT 30 TO 35 KT FOR GUSTS. WITH THE GROUND SO
SATURATED, ANY WIND REACH 40 MPH LIKELY TO BRING DOWN TREES AND
POWER LINES. WILL HAVE GALES UP AT THE COAST AND PERHAPS SOME AREAS
WITHIN 50 MILES OF THE COAST COULD SEE TREES DOWN. SYSTEM SLOWLY
MOVES NE AND WEAKENS BUT WE REMAIN UNDER A CLOUD COVER INTO MON WITH
SOME LIGHT SHOWERS. SOME COLD AIR TRYING TO SNEAK INTO THE BACK SIDE
OF SYSTEM FOR SUNDAY NIGHT WHERE THERE IS ALREADY A MIXTURE OF
RAIN/SNOW SHOWERS MENTIONED.

.LONG TERM (MONDAY THROUGH FRIDAY)...
A BRIEF PERIOD OF DRY WEATHER IN STORE FOR MID WEEK AS HIGH PRESSURE
BUILDS TO THE MID ATLANTIC, BUT ANOTHER LOW WILL BE WRAPPING UP OVER
THE LAKES AND PULLING IN SOME COLDER AIR WHICH AGAIN WOULD LEAD TO A
MENTION OF RAIN/SNOW SHOWERS. OTHER THAN THAT, DONT PLAN ON GETTING
MUCH MORE DETAILED WITH IMMEDIATE THREAT AT HAND. THIS NEXT SYSTEM
WILL NOT HAVE THE QPF POTENTIAL, BUT WELL HAVE TO SEE EXACTLY WHAT
FALLS BY SUNDAY MORNING AND EVEN A HALF INCH COULD BRING ADDITIONAL
PROBLEMS IN SOME VULNERABLE AREAS.

&&
.AVIATION...
CIGS AND VSBYS WILL BE IFR/LIFR IN RAIN TODAY. MAY ALSO BE A FEW
TSTMS...MAINLY DELMARVA REGION. LLWS LIKELY TODAY...ESPECIALLY
EASTERN SECTIONS. AS THE LOW PRESSURE SYSTEM MOVES SLOWLY NORTH
TONIGHT...CIGS AND VSBYS WILL RISE TO MVFR FROM S TO N AND
PRECIPITATION WILL BECOME MORE SHOWERY.

&&

.MARINE...
WILL KEEP GALE WARNINGS ON THE OCEAN AND LOWER DELAWARE BAY...
AND SMALL CRAFT ADVISORY ON THE UPPER BAY. E WINDS WILL BECOME
SE TODAY. EXPECT FREQUENT GALE FORCE GUSTS IN THE WARNING AREA.
SINCE THE LOW IS MOVING SO SLOWLY...WINDS WILL CONTINUE TO PUSH
WATER TOWARD THE COAST. TIDAL DEPARTURES ARE CURRENTLY RUNNING
JUST OVER 1 FOOT ABOVE NORMAL. THEY ARE FORECAST TO INCREASE TO
2 TO 2 1/2 FT ABOVE LATE TODAY INTO TONIGHT. THIS MAY BE HIGH
ENOUGH TO PRODUCE MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE
TONIGHT...ESPECIALLY NORTH OF LITTLE EGG INLET. WILL ISSUE A
STATEMENT THIS MORNING.

&&

.HYDROLOGY...
WIDESPREAD RAIN/FLOOD THREAT OVER THE NEXT 24-36 HOURS AS 2 TO 5
INCHES OF RAIN COULD FALL ESPECIALLY IN THE NORTHERN AREAS AND
ADDITIONAL SNOWMELT TO CAUSE WIDESPREAD FLOODING. RAINFALL THIS
MORNING (FROM RFC) THE FIRST BATCH OF RAIN MOVED INTO THE MARFC
BASINS THIS EVENING WITH AMOUNTS RANGING FROM A TRACE TO AROUND
1/2. THIS IS JUST THE START AS A MODERATE TO HEAVY RAIN EVENT
CONTINUES TO TAKE SHAPE FOR OUR ENTIRE SERVICE AREA.

&&

SYNOPSIS...
SHORT/LONG TERM/HYDROLOGY...EBERWINE(RFC)
AVIATION/MARINE...RPW
Hazardous weather outlook, Apr 2, 4:46 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 AM EST SAT APR 2 2005

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-030945-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
446 AM EST SAT APR 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...

A VERY BUSY AND POTENTIALLY SERIOUS DAY FOR FLOODING IN SOME AREAS AS
HEAVY RAIN AND POSSIBLE THUNDERSTORMS COVER THE ENTIRE REGION WITH
RAINFALL AMOUNTS ANYWHERE FROM 1.5 TO 3 INCHES WITH SOME AMOUNTS
REACHING 4 OR 5 INCHES IN THE SOUTHERN POCONOS AND NORTHWEST NEW
JERSEY. THIS MAY CAUSE FLOODING ON STREAMS AND CREEKS AND IN
AREAS OF POOR DRAINAGE. SEE THE FLOOD WATCH AND SPECIAL WEATHER
STATEMENTS...FFAPHI AND SPSPHI...FOR DETAILS.

GALE FORCE WINDS ARE IN EFFECT FOR THE JERSEY AND DELAWARE COASTS AND
MINOR TIDAL FLOODING IS POSSIBLE.

SOME THUNDERSTORMS MAY REACH SEVERE IN SOUTHERN DELAWARE, EXTREME
SOUTHERN NEW JERSEY AND PARTS OF MARYLANDS EASTERN SHORE.

.DAYS TWO THROUGH SEVEN...

THE HEAVY RAIN WILL END BUT THE FLOODING FROM THE STORM WILL CONTINUE
INTO SUNDAY. WIDESPREAD FLOODING COULD EXIST ON
MANY RIVERS/STREAMS/CREEKS AND IN AREAS OF POOR DRAINAGE THROUGH
SUNDAY. SEE THE FLOOD WATCH AND SPECIAL WEATHER STATEMENTS...FFAPHI
AND SPSPHI...FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY INTO SUNDAY.

EBERWINE

In the hours before

Special weather statement, Apr 2, 10:36 AM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1036 AM EST SAT APR 2 2005

DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ067-068-070-
071-030034-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CAROLINE MD-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ-CUMBERLAND NJ-
DELAWARE PA-DELAWARE BEACHES DE-GLOUCESTER NJ-INLAND SUSSEX DE-
KENT MD-KENT DE-MONTGOMERY PA-NEW CASTLE DE-PHILADELPHIA PA-
QUEEN ANNES MD-SALEM NJ-TALBOT MD-
INCLUDING THE CITIES OF...ATLANTIC CITY...CAMDEN...DOVER...NEWARK...
PHILADELPHIA...VINELAND AND WILMINGTON
1036 AM EST SAT APR 2 2005

...HEAVY RAIN AND POSSIBLY SEVERE THUNDERSTORMS...

INTENSIFYING LOW PRESSURE OVER VIRGINIA WILL TRACK NORTH THIS
AFTERNOON INTO MARYLAND. THE LOW WILL THEN SLOWLY DRIFT INTO
PENNSYLVANIA TONIGHT AND INTO NEW YORK AROUND MIDDAY ON SUNDAY.

THIS IS A VERY WET SYSTEM AND WILL BRING A DRENCHING RAIN TO THE
REGION WITH TOTAL RAINFALL AMOUNTS AVERAGING AROUND ONE AND ONE-HALF
INCHES TO THREE INCHES. A HALF INCH TO ONE INCH OF RAIN HAS ALREADY
FALLEN ACROSS THE REGION.

SCATTERED THUNDERSTORMS ARE ALSO LIKELY THIS AFTERNOON, AND SOME MAY
BECOME SEVERE. WIND DAMAGE WILL BE POSSIBLE WITH THE THUNDERSTORMS
AS HEAVY DOWNPOURS HELP TO TRANSPORT STRONG WINDS ALOFT DOWN TO THE
SURFACE. WITH THE RECENT RAINS AND MORE TO COME THIS AFTERNOON, THE
GROUND IS QUITE SATURATED. DOWNED TREES AND POWERLINES ARE POSSIBLE.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS
SITUATION, AND WILL ISSUE ADDITIONAL STATEMENTS, WATCHES OR WARNINGS
IF THEY BECOME NECESSARY. STAY TUNED TO NOAA ALL HAZARDS WEATHER
RADIO, OR YOUR LOCAL MEDIA OUTLET FOR CONTINUED UPDATES.

FOR COMPLETE WEATHER INFORMATION, VISIT US ON THE WEB AT,
WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE).

KRUZDLO
Local storm report, Apr 2, 2:29 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EST SAT APR 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     KINGSTOWN               39.21N 76.05W
04/02/2005                   QUEEN ANNES       MD   EMERGENCY MNGR

            A COUPLE OF TREES DOWNED ALONG THE KENT AND QUEEN ANNES
            COUNTY BORDER.

0135 PM     TSTM WND DMG     CHESTERTOWN             39.22N 76.07W
04/02/2005                   KENT               MD   EMERGENCY MNGR

            A COUPLE OF TREES DOWNED ON THE KENT AND QUEEN ANNES
            COUNTY BORDER.

0200 PM     HEAVY RAIN       MOUNT POCONO            41.12N 75.36W
04/02/2005  0.00 INCH        MONROE             PA   EMERGENCY MNGR

            FLOODING REPORTED IN LONG POND. SOME ROADS BECOMING
            IMPASSABLE.

&&

GORSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 strong wind. Local standard time, as filed.

Strong Wind, Camden

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Camden forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Strong Wind, Cumberland

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Cumberland forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Strong Wind, Eastern Atlantic

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Eastern Atlantic forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Eastern Cape May

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Eastern Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Monmouth

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Eastern Monmouth forecast zone
Measured
41 kt (47 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Eastern Ocean

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Eastern Ocean forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Strong Wind, Gloucester

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Gloucester forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Strong Wind, Hunterdon

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Hunterdon forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Strong Wind, Mercer

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Mercer forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Strong Wind, Middlesex

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Middlesex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Strong Wind, Morris

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Morris forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Strong Wind, Northwestern Burlington

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Northwestern Burlington forecast zone
Measured
48 kt (55 mph) measured gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Salem

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Salem forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Strong Wind, Somerset

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Somerset forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Strong Wind, Southeastern Burlington

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Southeastern Burlington forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Sussex

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Strong Wind, Warren

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Warren forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Strong Wind, Western Atlantic

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Western Atlantic forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Western Cape May

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Western Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Western Monmouth

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Western Monmouth forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Western Ocean

When
April 2, 3:00 PM EST to 8:00 PM EST
Where
Western Ocean forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449594, 5449595, 5449596, 5449597, 5449598, 5449599, 5449600, 5450327, 5450328, 5450329, 5450330, 5450331, 5450332, 5450333, 5450334, 5450335, 5450336, 5450337, 5450338, 5450339, 5450340.